Korean J Psychopharmacol.  2010 Apr;21(2):99-103.

A Case of Paroxetine-Related Hyperprolactinemia

Affiliations
  • 1Department of Psychiatry, Dongnae Bongseng Hospital, Busan, Korea.
  • 2Department of Endocrinology, Dongnae Bongseng Hospital, Busan, Korea.
  • 3Department of Psychiatry, Bongseng Memorial Hospital, Busan, Korea. npdoctors@naver.com

Abstract

Although selective serotonin reuptake inhibitors (SSRIs) have been widely used in both psychiatry and other medicine, few cases have been reported SSRI-related hyperprolactinemia and/or galactorrhea. We experienced one case which showed both galactorrhea and hyperprolactinemia following treatment with paroxetine. In the case, a 37-year-old multiparous woman reported galactorrhea after 8-weeks paroxetine treatment for her depression. After 1 month prescription of bromocriptine, dopamine agonist, as well as switching medication from paroxetine to venlafaxine, serotonin-norepinephrine reuptake inhibitor, both galactorrhea and hyperprolactinemia were disappeared. Both hyperprolactinemia and galactorrhea have not been observed even after the cessation of bromocriptine prescription.

Keyword

Paroxetine; Selective serotonin reuptake inhibitor; Hyperprolactinemia; Galactorrhea
Full Text Links
  • KJP
Actions
Cited
CITED
export Copy
Close
Share
  • Twitter
  • Facebook
Similar articles
Copyright © 2021 by Korean Association of Medical Journal Editors. All rights reserved.     E-mail: koreamed@kamje.or.kr